Alert archive / North Dakota / Blizzard Warnings in 2022

Blizzard Warning 2, NWS Bismarck, ND

February 1, 202210 counties in North Dakota

NWS Bismarck, ND issued this blizzard warning at Feb 1, 2022, 3:38 AM CST for 10 counties in North Dakota. It was in force for 8 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 1, 2022, 3:38 AM CST (09:38 UTC)
Expired
Feb 1, 2022, 12:00 PM CST
In force
8 hr
Issued by
NWS Bismarck, ND

Counties Bottineau County, ND, Dickey County, ND, Foster County, ND, LaMoure County, ND, McHenry County, ND, Pierce County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND

The radar

The Minot AFB radar (KMBX), 126 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 1, 7:00 AM CSTSNOW 16 Ne Emrick, NDCOCORAHS STATION ND-WL-5 CATHAY 6.5 N.
Feb 1, 9:05 AM CSTSNOW 3.2Bottineau, NDCO-OP OBSERVER STATION BOTN8 BOTTINEAU. 0.20 INCHES OF LIQUID.
Feb 1, 10:14 AM CSTSNOW 26 Ene Newburg, ND0.25 INCHES OF LIQUID.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2022-02-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2022-02-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -122 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
866 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-122 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

511 
WWUS43 KBIS 010938
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
338 AM CST Tue Feb 1 2022

NDZ004-005-012-013-022-023-025-037-048-051-011500-
/O.NEW.KBIS.BZ.W.0002.220201T0938Z-220201T1500Z/
Bottineau-Rolette-McHenry-Pierce-Sheridan-Wells-Foster-Stutsman-
La Moure-Dickey-
Including the cities of Ellendale, Rugby, Goodrich, Shell Valley,
Fessenden, Harvey, Rolette, Oakes, Dunseith, Rolla, St. John,
Kulm, Velva, Edgeley, Drake, Carrington, Mcclusky, Jamestown,
Towner, Lamoure, and Bottineau
338 AM CST Tue Feb 1 2022

...BLIZZARD WARNING IN EFFECT UNTIL 9 AM CST THIS MORNING...

* WHAT...Blizzard conditions. Little to no additional snow 
  accumulation. Winds gusting as high as 60 mph.

* WHERE...Much of north central North Dakota through the James River 
  Valley.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...Plan on slippery road conditions. Widespread blowing 
  snow will significantly reduce visibility. The hazardous 
  conditions will impact the Tuesday morning commute. Strong winds 
  could cause damage to trees and power lines.

* ADDITIONAL DETAILS...Blizzard Warning replaces the High Wind 
  Warning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must travel, 
have a winter survival kit with you. Notify a friend or family 
member of your travel plans. If you get stranded, stay with your 
vehicle. The latest road conditions can be obtained by calling 5 1 1.

&&

$$

Telken
3 follow-up statements
510 
WWUS43 KBIS 011147
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
547 AM CST Tue Feb 1 2022

NDZ004-005-012-013-022-023-025-037-048-051-011500-
/O.CON.KBIS.BZ.W.0002.000000T0000Z-220201T1500Z/
Bottineau-Rolette-McHenry-Pierce-Sheridan-Wells-Foster-Stutsman-
La Moure-Dickey-
Including the cities of Ellendale, Rugby, Goodrich, Shell Valley,
Fessenden, Harvey, Rolette, Oakes, Dunseith, Rolla, St. John,
Kulm, Velva, Edgeley, Drake, Carrington, Mcclusky, Jamestown,
Towner, Lamoure, and Bottineau
547 AM CST Tue Feb 1 2022

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

* WHAT...Blizzard conditions. Little to no additional snow 
  accumulation. Winds gusting as high as 60 mph.

* WHERE...Much of north central North Dakota through the James River 
  Valley.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...Plan on slippery road conditions. Widespread blowing 
  snow will significantly reduce visibility. The hazardous 
  conditions will impact the Tuesday morning commute. Strong winds 
  could cause damage to trees and power lines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must travel, 
have a winter survival kit with you. Notify a friend or family 
member of your travel plans. If you get stranded, stay with your 
vehicle. The latest road conditions can be obtained by calling 5 1 1.

&&

$$

NDZ001>003-009>011-017>021-035-046-011500-
/O.NEW.KBIS.WC.Y.0011.220201T1200Z-220203T1800Z/
Divide-Burke-Renville-Williams-Mountrail-Ward-McKenzie-Dunn-
Mercer-Oliver-McLean-Burleigh-Emmons-
Including the cities of Parshall, Bismarck, Wilton, Glenburn,
Linton, Sherwood, Killdeer, Minot, New Town, Watford City,
Columbus, Hazen, Underwood, Portal, Lignite, Beulah, Center,
Mohall, Garrison, Washburn, Bowbells, Halliday, Crosby,
Strasburg, Powers Lake, Stanley, Williston, and Turtle Lake
547 AM CST Tue Feb 1 2022 /447 AM MST Tue Feb 1 2022/

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST/11 AM MST/ 
THURSDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 35 
  below zero.

* WHERE...Much of western and portions of central North Dakota.

* WHEN...Until Noon CST/11 AM MST/ Thursday.

* IMPACTS...The dangerously cold wind chills could cause frostbite 
  on exposed skin in as little as 10 minutes.

* ADDITIONAL DETAILS...Wind chill values may rise during the 
  daytime, but will rapidly drop during the overnight hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

Telken
555 
WWUS43 KBIS 011439
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
839 AM CST Tue Feb 1 2022

NDZ022-023-025-037-048-051-012245-
/O.EXP.KBIS.BZ.W.0002.000000T0000Z-220201T1500Z/
/O.EXB.KBIS.WC.Y.0011.220201T1500Z-220203T1800Z/
Sheridan-Wells-Foster-Stutsman-La Moure-Dickey-
Including the cities of Edgeley, Goodrich, Fessenden, Carrington,
Lamoure, Oakes, Kulm, Jamestown, Mcclusky, Harvey, and Ellendale
839 AM CST Tue Feb 1 2022

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST THURSDAY...
...BLIZZARD WARNING WILL EXPIRE AT 9 AM CST THIS MORNING...

* WHAT...Very cold wind chills expected. Wind chills as low as 35 
  below zero.

* WHERE...Parts of central North Dakota through the James River 
  Valley.

* WHEN...Until Noon CST Thursday.

* IMPACTS...The dangerously cold wind chills could cause frostbite 
  on exposed skin in as little as 10 minutes.

* ADDITIONAL DETAILS...Winds gusting to around 45 mph through this 
  afternoon could cause reduced visibility in blowing snow, 
  especially in open country. Travel will be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling. Wear appropriate clothing, making sure 
to cover exposed skin.

&&

$$

NDZ004-005-012-013-011800-
/O.EXT.KBIS.BZ.W.0002.000000T0000Z-220201T1800Z/
Bottineau-Rolette-McHenry-Pierce-
Including the cities of Rugby, Shell Valley, Rolette, Dunseith,
Rolla, St. John, Velva, Drake, Towner, and Bottineau
839 AM CST Tue Feb 1 2022

...BLIZZARD WARNING NOW IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Blizzard conditions. Little to no additional snow 
  accumulation. Winds gusting as high as 55 mph.

* WHERE...Bottineau, McHenry, Pierce and Rolette Counties.

* WHEN...Until Noon CST today.

* IMPACTS...Plan on slippery road conditions. Widespread blowing 
  snow will significantly reduce visibility. The hazardous 
  conditions will impact the Tuesday morning commute. Dangerous 
  travel conditions expected in open country.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must travel, 
have a winter survival kit with you. Notify a friend or family 
member of your travel plans. If you get stranded, stay with your 
vehicle. The latest road conditions can be obtained by calling 5 1 1.

&&

$$

NDZ036-047-050-012245-
/O.EXB.KBIS.WC.Y.0011.220201T1500Z-220203T1800Z/
Kidder-Logan-McIntosh-
Including the cities of Ashley, Gackle, Wishek, Steele, Tappen,
and Napoleon
839 AM CST Tue Feb 1 2022

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST THURSDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 35 
  below zero.

* WHERE...Kidder, Logan and McIntosh Counties.

* WHEN...Until Noon CST Thursday.

* IMPACTS...The dangerously cold wind chills could cause frostbite 
  on exposed skin in as little as 10 minutes.

* ADDITIONAL DETAILS...Winds gusting to around 40 mph today will 
  create hazardous travel conditions, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling. Wear appropriate clothing, making sure 
to cover exposed skin.

&&

$$

NDZ001>003-009>011-017>021-035-046-012245-
/O.CON.KBIS.WC.Y.0011.000000T0000Z-220203T1800Z/
Divide-Burke-Renville-Williams-Mountrail-Ward-McKenzie-Dunn-
Mercer-Oliver-McLean-Burleigh-Emmons-
Including the cities of Parshall, Bismarck, Wilton, Glenburn,
Linton, Sherwood, Killdeer, Minot, New Town, Watford City,
Columbus, Hazen, Underwood, Portal, Lignite, Beulah, Center,
Mohall, Garrison, Washburn, Bowbells, Halliday, Crosby,
Strasburg, Powers Lake, Stanley, Williston, and Turtle Lake
839 AM CST Tue Feb 1 2022 /739 AM MST Tue Feb 1 2022/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST/11 AM MST/ 
THURSDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 35 
  below zero.

* WHERE...Much of western and portions of central North Dakota.

* WHEN...Until Noon CST/11 AM MST/ Thursday.

* IMPACTS...The dangerously cold wind chills could cause frostbite 
  on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling. Wear appropriate clothing, making sure 
to cover exposed skin.

&&

$$

Heinert
471 
WWUS43 KBIS 011747
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
1147 AM CST Tue Feb 1 2022

NDZ004-005-012-013-020200-
/O.EXP.KBIS.BZ.W.0002.000000T0000Z-220201T1800Z/
/O.EXB.KBIS.WC.Y.0011.220201T1800Z-220203T1800Z/
Bottineau-Rolette-McHenry-Pierce-
Including the cities of Rugby, Shell Valley, Rolette, Dunseith,
Rolla, St. John, Velva, Drake, Towner, and Bottineau
1147 AM CST Tue Feb 1 2022

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST THURSDAY...
...BLIZZARD WARNING WILL EXPIRE AT NOON CST TODAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 40 
  below zero.

* WHERE...Parts of north central North Dakota.

* WHEN...Until Noon CST Thursday.

* IMPACTS...The dangerously cold wind chills could cause frostbite 
  on exposed skin in as little as 5 minutes.

* ADDITIONAL DETAILS...Winds gusting to around 45 mph through this 
  afternoon could cause reduced visibility in blowing snow, 
  especially in open country. Travel will be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling. Wear appropriate clothing, making sure 
to cover exposed skin.

&&

$$

NDZ001>003-009>011-017>021-035-046-020200-
/O.CON.KBIS.WC.Y.0011.000000T0000Z-220203T1800Z/
Divide-Burke-Renville-Williams-Mountrail-Ward-McKenzie-Dunn-
Mercer-Oliver-McLean-Burleigh-Emmons-
Including the cities of Parshall, Bismarck, Wilton, Glenburn,
Linton, Sherwood, Killdeer, Minot, New Town, Watford City,
Columbus, Hazen, Underwood, Portal, Lignite, Beulah, Center,
Mohall, Garrison, Washburn, Bowbells, Halliday, Crosby,
Strasburg, Powers Lake, Stanley, Williston, and Turtle Lake
1147 AM CST Tue Feb 1 2022 /1047 AM MST Tue Feb 1 2022/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST/11 AM MST/ 
THURSDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 35 
  below zero.

* WHERE...Much of western and portions of central North Dakota.

* WHEN...Until Noon CST/11 AM MST/ Thursday.

* IMPACTS...The dangerously cold wind chills could cause frostbite 
  on exposed skin in as little as 10 minutes.

* ADDITIONAL DETAILS...Wind chill values may rise during the 
  daytime, but will rapidly drop during the overnight hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling. Wear appropriate clothing, making sure 
to cover exposed skin.

&&

$$

NDZ022-023-025-036-037-047-048-050-051-020200-
/O.CON.KBIS.WC.Y.0011.000000T0000Z-220203T1800Z/
Sheridan-Wells-Foster-Kidder-Stutsman-Logan-La Moure-McIntosh-
Dickey-
Including the cities of Edgeley, Goodrich, Fessenden, Carrington,
Lamoure, Wishek, Steele, Oakes, Ashley, Kulm, Tappen, Harvey,
Mcclusky, Jamestown, Gackle, Ellendale, and Napoleon
1147 AM CST Tue Feb 1 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST THURSDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 35 
  below zero.

* WHERE...Portions of south central and southeast North Dakota.

* WHEN...Until Noon CST Thursday.

* IMPACTS...The dangerously cold wind chills could cause frostbite 
  on exposed skin in as little as 10 minutes.

* ADDITIONAL DETAILS...Winds gusting to around 45 mph today will 
  create hazardous travel conditions, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling. Wear appropriate clothing, making sure 
to cover exposed skin.

&&

$$

Heinert

What forecasters said that day

The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this blizzard warning went out at Feb 1, 12:39 AM CST, 2 hours 59 minutes earlier.

Area forecast discussion, Feb 1, 12:39 AM CST, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
1239 AM CST Tue Feb 1 2022

.UPDATE...
Issued at 1226 AM CST Tue Feb 1 2022

Very windy conditions continue, while light snow is occurring over
central North Dakota. The heaviest returns are located in the
vicinity of the Minot Air Force Base radar. With light snow and
winds gusting over 60 mph in some locations, areas of blowing snow
will continue through the night. Near blizzard conditions are
possible at times over portions of central and eastern North
Dakota. Adjusted PoPs slightly to reflect the ongoing situation.

UPDATE Issued at 929 PM CST Mon Jan 31 2022

Impacts from a passing clipper system starting to ramp up a bit
this evening. Band of precipitation in the warmer sector continues
to linger across the James River Valley late this evening. This
may linger for the next couple of hours bringing a wintry mix of
rain, freezing rain, and snow. Continued the SPS in this area to
account for this lingering band. Meanwhile strong cold front
continues to push across the state from the west and is currently
located just slightly west of Highway 83. Wind gusts of 50 to 65
MPH have already been reported in western ND. With strong winds
expected to continue through the night and into Tuesday morning,
will leave the High Wind Warning as is. Along this front and
wrapping around the surface low is abundant moisture. The front
itself is providing for strong lift, brining widespread snow
showers to much of the west. In particular, areas across the
northwest and southwest are seeing moderate to heavy snow at times
with falling snow and strong winds. Visibility in these showers
is down to a half mile or less at times. For the time being have
issued an SPS through the evening in areas expected to see these
strong snow showers, while also increased messaging in the High
Wind Warning. Canadian radar showing more of these wrap around
showers could filter into the region, while a band of snow remains
associated with the advancing cold front. This could increase the
threat for blowing snow, while also linger heavy snow to the area
especially the north. Will need to monitor this for any potential
winter weather highlights.

UPDATE Issued at 635 PM CST Mon Jan 31 2022

Initial band of mostly rain continues to push eastward early this
evening across central and eastern portions. Rain has been the
main precipitation this afternoon, although a transition to a
wintry mix of freezing rain, rain, and snow is now being observed
across the James River Valley. This could bring impacts to those
traveling for the next couple of hours so have issued an SPS to
notify of the potential hazards. Meanwhile, the strong cold front
is starting to push into northwestern ND bringing some gusty
winds of 50 to 60 mph. Although winds are overall a bit slow to
rise across ND, gusts of 50 to 70 MPH are also being found in MT.
Made some minor adjustments to pops and precip types based on
radar trends, and to the timing of the strongest winds based on
observation trends. Along this cold front another round of mainly
snow could also develop later this evening and through tonight.
Accumulations are overall expected to be light, although winds
combined with falling snow could bring some impacts from blowing
snow.

&&

.SHORT TERM...(This evening through Tuesday)
Issued at 154 PM CST Mon Jan 31 2022

The main highlights for the short term will be very strong winds,
light precipitation, and blowing snow late this afternoon through
Tuesday morning.

At the mid to upper levels, a compact shortwave was centered over
western Saskatchewan and eastern Montana. At the surface, a
center of low pressure was deepening across central Saskatchewan
as it continues to trek east southeast. Extending east southeast
from the low was a warm front that moved through western and
central North Dakota yesterday and last night. Thus, even with the
cloud cover and increasing winds, most will see mild temperatures
through the rest of the afternoon, generally in the lower 30s to
lower 40s.

A cold front was also extending south southwest from the surface
low over eastern Montana and will continue to push into western
North Dakota late this afternoon, spreading across the rest of the
state this evening and overnight.

Behind this front, winds will increase and shift from out of the
west to out of the northwest. By tonight, strong pressure rises,
strong cold air advection, and steep low level lapse rates will
spread across western and central North Dakota, leading to very
strong winds. Despite the nocturnal passage of these features,
forecast soundings still suggest plenty of available momentum to
mix down, up to 55 knots or so. Widespread sustained winds up to
40 mph and gusts to 65 mph seem reasonable. Thus the High Wind
Warning looks to be in good shape.

The other story from this Alberta Clipper will be the chances for
light precipitation and blowing snow. Widespread light rain or
drizzle has already developed over portions of the west and much
of the central. The latest SPC mesoanalysis shows modest low to
mid level frontogenesis over the central part of the state, which
is where the strongest radar echoes are currently being observed.
This will continue to move east through the rest of the day with
maybe some light freezing rain or drizzle developing late across
the northeast. Later, more light precipitation (mainly snow) is
expected to develop this evening (mainly across the north) as the
synoptic lift from the mid level shortwave arrives. Amounts will
be light, up to an inch, but the strong winds will significantly
reduce visibility in falling snow. Further, there is a chance that
the winds could be strong enough to break at least some of the
crust across portions of the north central and into the Devil's
Lake Basin and James River Valley. Therefore, we do think there
will be a chance for some near blizzard conditions in open country
across the aforementioned areas. Given then complicated nature of
this system, we will continue to highlight the blowing snow
threat within the High Wind Warning for now.

Much colder air filters in tonight with lows falling into the
single digits below zero north to the single digits above south.
However, with the strong winds it will feel much colder with wind
chills becoming dangerous for many across the north through the
day Tuesday (winds will be diminishing but very slowly from west
to east). Wind chill headlines will likely be needed after the
High Wind Warning expires.

.LONG TERM...(Tuesday night through Monday)
Issued at 154 PM CST Mon Jan 31 2022

Frigid conditions kick off the long term. The Tuesday night
through Thursday morning period will be dominated by high pressure
and dangerous to life threatening wind chills. The coldest stretch
of the period will be Wednesday night into Thursday morning, when
many across the north and east will see wind chills of 40 below
zero or lower.

Thursday afternoon we start to warm in the west, and across the
rest of the area Friday and Saturday (as upper ridging nudges in).
By Saturday, highs will be back into well above normal categories
for most (widespread 30s and some lower 40s). We will cool down
just a touch on Sunday, but even warmer highs are forecast for
Monday. Some areas across the southwest could flirt with 50.

Regarding precipitation chances, a shortwave will skirt the area
Friday night into Saturday morning. Most of the energy will remain
north of the International Border, but the model blends are at
least bringing a chance of light snow to the north. Otherwise,
the long term looks to mainly be dry.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1218 AM CST Tue Feb 1 2022

Very windy conditions expected through tonight, with periods of MVFR
to IFR conditions under snow showers and blowing snow. A strong cold
front will push through from northwest to southeast tonight. This
will bring very strong northwest winds with gusts 55 to 70 MPH and a
few snow showers (moderate to heavy at times). Falling snow and
blowing snow could bring MVFR to IFR conditions through tonight.
Strong winds linger through Tuesday morning, before diminishing
Tuesday afternoon and evening. Snow showers also look to diminish
Tuesday morning, with VFR conditions mostly returning by Tuesday
afternoon. Some lingering blowing snow may also be found through the
day Tuesday, although confidence was not high enough to include at
this point.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
High Wind Warning until 6 AM CST /5 AM MST/ early this morning
for NDZ001>004-009>012-017>022-031>035-040>046.

High Wind Warning until 9 AM CST this morning for NDZ005-013-023-
025-036-037-047-048-050-051.

&&

UPDATE...Telken
SHORT TERM...ZH
LONG TERM...ZH
AVIATION...Telken
Hazardous weather outlook, Feb 1, 3:09 AM CST, 29 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
309 AM CST Tue Feb 1 2022

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-020915-
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-
Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-
La Moure-McIntosh-Dickey-
309 AM CST Tue Feb 1 2022 /209 AM MST Tue Feb 1 2022/

This Hazardous Weather Outlook is for portions of north central
North Dakota, northwest North Dakota, south central North Dakota,
southeast North Dakota, and southwest North Dakota.

.DAY ONE...Today and Tonight

A High Wind Warning is in effect this afternoon through Tuesday
morning. See weather.gov/bis for details. Periods of snow and
blowing may reduce visibility to a half mile or less at times
tonight, especially along the Canadian Border and from the Turtle
Mountains into the James River Valley.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Dangerous to life threatening wind chills are expected to return
Tuesday through Thursday, especially across northwest, central and
eastern North Dakota.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Telken

In the hours before

Local storm report, Feb 1, 12:03 AM CST, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1203 AM CST TUE FEB 1 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 PM     NON-TSTM WND GST 4 N RAY                 48.40N 103.17W
01/31/2022  M60 MPH          WILLIAMS           ND   MESONET

            RAY 4N NDAWN.

1025 PM     NON-TSTM WND GST 2 S HARTLAND            48.37N 101.81W
01/31/2022  M64 MPH          WARD               ND   MESONET

            BERTHOLD 5NW NDAWN.

0936 PM     NON-TSTM WND GST 6 SE POWERS LAKE        48.50N 102.56W
01/31/2022  M59 MPH          MOUNTRAIL          ND   MESONET

            POWERS LAKE 6SE NDAWN.

1011 PM     NON-TSTM WND GST 4 E ROSS                48.31N 102.46W
01/31/2022  M59 MPH          MOUNTRAIL          ND   MESONET

            ROSS 4E NDAWN.

1059 PM     NON-TSTM WND GST 8 N PALERMO             48.46N 102.23W
01/31/2022  M66 MPH          MOUNTRAIL          ND   MESONET

            PALERMO 8N NDAWN.

1046 PM     NON-TSTM WND GST 13 NW GARRISON          47.79N 101.61W
01/31/2022  M62 MPH          MCLEAN             ND   MESONET

            13 NW GARRISON NDAWN.

1145 PM     NON-TSTM WND GST 4 N TURTLE LAKE         47.58N 100.89W
01/31/2022  M60 MPH          MCLEAN             ND   MESONET

            TURTLE LAKE 4N NDAWN.

1141 PM     NON-TSTM WND GST 3 NNW ROBINSON          47.18N 99.81W
01/31/2022  M60 MPH          KIDDER             ND   MESONET

            ROBINSON 3NNW NDAWN.

0939 PM     NON-TSTM WND GST 1 N BOWBELLS            48.82N 102.25W
01/31/2022  M59 MPH          BURKE              ND   MESONET

            BOWBELLS 1N NDAWN.

&&

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 1, 5:47 AM CSTWind Chill AdvisoryBISAdams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more3 days

Nearby

Blizzard Warnings in North Dakota, 2022Every blizzard warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.